Academic Journals Database
Disseminating quality controlled scientific knowledge

Priapism Following Trazodone Use in a Patient Using Drugs and Alcohol: A Case Study

ADD TO MY LIST
 
Author(s): Padder, Tanveer | Skodnek, Kenneth | Mayans, Judith | Castrellon, Ricardo | Jaghab, Kamil

Journal: The Internet Journal of Mental Health
ISSN 1531-2941

Volume: 3;
Issue: 1;
Date: 2006;
Original page

Keywords: Priapism | Trazodone | Drugs | Alcohol-Related Disorders

ABSTRACT
We present a case of priapism, an urological disorder and medical emergency with a variety of known etiologies, including the use of psychotropic medications. We report here on the first instance to our knowledge, a case of priapism, which occurred following trazodone use in a patient who was actively using alcohol, opiates and benzodiazepines. It is unclear if these drugs act in additive or synergistic manner to cause priapism. Since trazodone is frequently prescribed as a hypnotic in drug abusers, clinicians should be cautious regarding the risk of priapism in this population.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?